Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 201, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 4, 2020, 5:59 AM CDT for Texas County, Wright County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2020, 5:59 AM CDT (10:59 UTC)
- Expired
- Jun 4, 2020, 6:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516
WUUS53 KSGF 041059
SVRSGF
MOC215-229-041145-
/O.NEW.KSGF.SV.W.0201.200604T1059Z-200604T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
559 AM CDT Thu Jun 4 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Wright County in southwestern Missouri...
Southwestern Texas County in south central Missouri...
* Until 645 AM CDT.
* At 559 AM CDT, a severe thunderstorm was located near Hartville, or
12 miles northwest of Mountain Grove, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mountain Grove... Cabool...
Dawson... Norwood...
Hartville... Bendavis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 9214 3706 9255 3731 9255 3732 9208
3705 9208
TIME...MOT...LOC 1059Z 269DEG 32KT 3722 9246
HAIL...<.75IN
WIND...60MPH
$$
Albano3 follow-up statements
493
WWUS53 KSGF 041107
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
607 AM CDT Thu Jun 4 2020
MOC215-229-041145-
/O.CON.KSGF.SV.W.0201.000000T0000Z-200604T1145Z/
Wright MO-Texas MO-
607 AM CDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES...
At 606 AM CDT, a severe thunderstorm was located 7 miles east of
Hartville, or 8 miles northwest of Mountain Grove, moving east at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mountain Grove... Cabool...
Dawson... Norwood...
Bendavis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 9214 3706 9251 3731 9247 3732 9208
3705 9208
TIME...MOT...LOC 1106Z 269DEG 32KT 3722 9237
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Albano468
WWUS53 KSGF 041127
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
627 AM CDT Thu Jun 4 2020
MOC215-229-041145-
/O.CON.KSGF.SV.W.0201.000000T0000Z-200604T1145Z/
Wright MO-Texas MO-
627 AM CDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES...
At 626 AM CDT, a severe thunderstorm was located 7 miles north of
Cabool, or 9 miles northeast of Mountain Grove, moving east at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mountain Grove... Cabool...
Dawson... Bendavis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 9214 3706 9234 3731 9232 3732 9208
3705 9208
TIME...MOT...LOC 1126Z 270DEG 32KT 3722 9214
HAIL...<.75IN
WIND...60MPH
$$
Albano316
WWUS53 KSGF 041136
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
636 AM CDT Thu Jun 4 2020
MOC215-229-041146-
/O.EXP.KSGF.SV.W.0201.000000T0000Z-200604T1145Z/
Wright MO-Texas MO-
636 AM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT AND
SOUTHWESTERN TEXAS COUNTIES WILL EXPIRE AT 645 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3706 9214 3706 9234 3731 9232 3732 9208
3705 9208
TIME...MOT...LOC 1136Z 270DEG 32KT 3722 9204
$$
AlbanoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:55 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 4, 2:55 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 255 AM CDT Thu Jun 4 2020 .SHORT TERM...(Today and tonight) It was a busy night over extreme southeast Kansas and the Missouri Ozarks. Two thunderstorm complexes were converging upon each other which could end up creating some severe weather and flash flooding. A Severe Thunderstorm Watch is in effect for several counties over southeast Kansas and western Missouri, mainly for the risk of damaging wind gusts. So a stormy morning is in store, with some locations receiving excessive rainfall. This activity should dissipate or move out of the Ozarks by mid day. There is a chance that additional scattered showers and thunderstorms redevelop this afternoon and evening, however, this will depend upon how worked over the airmass is. Look for highs to warm into the 80s today under a mix of sun and clouds. For tonight, humid conditions will persist with lows only dropping to the low 70s. We could experience some scattered thunderstorms tonight's as small disturbances move overhead on the northeast periphery of a dirty ridge. .LONG TERM...(Friday through Wednesday) For Friday, a moist and unstable airmass will continue over the Ozarks while remaining positioned within under a zone in which weak upper waves will likely trigger scattered convection. Therefore we will continue scattered chances for rain as temperatures warm into the 80s. It will feel quite muggy in some places with heat indices reaching the mid and upper 90s. By Friday night through Saturday, a backdoor surface front could provide sufficient low level convergence for additional scattered thunderstorms across southern Missouri. The upper ridge will over this feature will be strongest on Saturday, however, most models have a QPF signal. Looks as though Sunday through Monday morning is setting up to be a dry period as Tropical Storm Cristobal makes landfall near the Sabine River. Models still have the remnants tracking into Southwest Missouri by Monday afternoon, potentially producing some heavy rainfall. Given the upper air pattern, this remnant circulation quickly exits the Ozarks by Tuesday afternoon, following by a strong cold front that sweeps through. This feature will bring in a dry continental airmass for Tuesday night into Wednesday. Temperatures next Wednesday may only warm into the upper 70s to around 80. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1152 PM CDT Wed Jun 3 2020 VFR conditions are expected for the majority of the overnight hours across southwest Missouri as a westward moving cluster of storms stays primarily confined to central Missouri over the next several hours. However, a linear convective system is rapidly moving southeast out of Nebraska and models suggest it reaches southwest Missouri by the early morning hours. This would place the storms on the doorstep of the KSGF/KJLN terminals around 10-12Z and KBBG around 11-13Z, with the line of storms quickly pushing clear of the TAF sites and into Arkansas by late morning. Short-lived MVFR to IFR conditions and variable gusty winds will be possible near the thunderstorms, with a return to VFR conditions for the remainder of the TAF period after the thunderstorms pass. Aside from thunderstorms, surface winds will generally remain south to southwesterly at 5-10 knots and gust up to 10-15 knots during the morning into afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Rothstein
Hazardous weather outlook, Jun 4, 3:31 AM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 331 AM CDT Thu Jun 4 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 331 AM CDT Thu Jun 4 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... A severe line of thunderstorms will continue to move across extreme southeast Kansas and the Missouri Ozarks this morning. Damaging wind gusts are expected with this line, as well as some hail up to quarters. Flash flooding will also be possible given the heavy rainfall rates expected. Hot and humid conditions are expected to unfold this afternoon, which could bring heat index values well into the 90s. Additional scattered thunderstorms can not be ruled out late this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional scattered thunderstorms will be possible Friday into Saturday evening. Afternoon heat indices from 90 to 100 degrees are expected from Friday through Sunday. There is then some potential for the remnants of Tropical Storm Cristobal to track north through the region early next week. While the track remains uncertain, there would be the potential for heavy rainfall and flooding in its vicinity. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for for portions of southeast Kansas and southwest Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Jun 4, 5:08 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM TSTM WND GST 5 SSE WILLARD 37.24N 93.39W
06/04/2020 M61 MPH GREENE MO OFFICIAL NWS OBS
THE ASOS AT THE SPRINGFIELD BRANSON NATIONAL
AIRPORT MEASURED A 61 MPH WIND GUST.
&&
FEHLocal storm report, Jun 4, 5:13 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM TSTM WND GST 5 N BATTLEFIELD 37.19N 93.38W
06/04/2020 E70 MPH GREENE MO NWS EMPLOYEE
WINDS WERE ESTIMATED BETWEEN 60 AND 70 MPH.
&&
FEHLocal storm report, Jun 4, 5:17 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM TSTM WND DMG 2 SW SPRINGFIELD 37.18N 93.30W
06/04/2020 GREENE MO PUBLIC
A TREE WAS UPROOTED AND FELL ONTO A HOME AND
POWER LINES.
&&
FEHLocal storm report, Jun 4, 5:20 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 AM TSTM WND DMG MOUNT VERNON 37.10N 93.82W
06/04/2020 LAWRENCE MO LAW ENFORCEMENT
MULTIPLE TREES DOWN, POWER LINES AND POLES
WERE DOWN AND POWER OUTAGES WERE REPORTED IN
MOUNT VERNON.
&&
FEHLocal storm report, Jun 4, 5:22 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM TSTM WND DMG 3 ENE SPRINGFIELD 37.22N 93.24W
06/04/2020 GREENE MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED
MULTIPLE POWER POLES AND LINES IN EAST
SPRINGFIELD.
&&
DCLocal storm report, Jun 4, 5:58 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM TSTM WND GST DOGWOOD 37.04N 92.83W
06/04/2020 E60 MPH DOUGLAS MO AMATEUR RADIO
WINDS WERE ESTIMATED AT 60 MPH.
&&
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:55 AM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 11 hr |
| Jun 4, 3:06 AM CDT | Special Weather Statement | SGF | Vernon | 54 min |
| Jun 4, 3:21 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 54 min |
| Jun 4, 4:13 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Hickory, Polk, St. Clair and 1 more | 47 min |
| Jun 4, 4:28 AM CDT | Flash Flood Warning | SGF | Laclede, Webster, Wright | 9 hr |
| Jun 4, 4:38 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 7 min |
| Jun 4, 4:45 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 45 min |
| Jun 4, 4:55 AM CDT | Special Weather Statement | SGF | Lawrence | 35 min |
| Jun 4, 5:10 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 50 min |
| Jun 4, 5:18 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 38 min |
| Jun 4, 5:25 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 50 min |
| Jun 4, 5:38 AM CDT | Flash Flood Warning | SGF | Vernon | 9 hr |
| Jun 4, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster | 50 min |
| Jun 4, 5:49 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 41 min |
| Jun 4, 10:07 AM CDT | Areal Flood Warning | SGF | Wright | 6 hr |
| Jun 4, 12:41 PM CDT | Areal Flood Warning | SGF | Maries, Phelps, Pulaski | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.